MAUDE Adverse Event Report: SYNTHES GMBH SMALL HEXAGONAL PELVIC SCREWDRIVER/LARGE HANDLE; SCREWDRIVERS

SYNTHES GMBH SMALL HEXAGONAL PELVIC SCREWDRIVER/LARGE HANDLE; SCREWDRIVERS
Model Number SD314.001
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent an unknown surgical procedure for an unknown reason.The surgeon was inserting a 3.5mm cortical screw with a small hexagonal pelvic screwdriver.After the screw was inserted into the bone, the driver would not disengage.The surgeon was able to remove the screwdriver by using a mallet to knock the driver back and in the process, the handle broke apart from the 2.5 hex shaft.Mallet driver out followed by using another hex driver instrument.Fragments were generated.The procedure was completed successfully with a surgical delay of five (5) minutes.There was no patient consequence.Concomitant device reported: unknown mallet (product# unknown, lot# unknown, qty unknown).This complaint involves two (2) devices.This report is for (1) small hexagonal pelvic screwdriver/large handle.This report is 1 of 2 (b)(4).

Brand Name
SMALL HEXAGONAL PELVIC SCREWDRIVER/LARGE HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11737826
Report Number8030965-2021-03366
Device Sequence Number4168275
Product Code HXX
UDI-Device Identifier10886982004567
UDI-Public(01)10886982004567
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD314.001
Device Catalogue NumberSD314.001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1